Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 335, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 5, 2018, 10:44 PM CST for Alcorn County, Prentiss County, Tishomingo County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2018, 10:44 PM CST (04:44 UTC)
- Expired
- Nov 5, 2018, 11:16 PM CST
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 7:04 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 4.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 8:04 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 5, 8:04 PM CST, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Memphis TN 804 PM CST Mon Nov 5 2018 .DISCUSSION... Skies are mostly cloudy over much of the forecast area this evening with temperatures from the mid 50s to around 70 degrees. The cold front has moved into east Arkansas and will cross the Mississippi River in an hour or so. Severe thunderstorms have begun to form ahead of the front and a Tornado Watch is in effect until 3 AM CST. Behind the front, rain has ended and skies have begun to clear out. Will update forecast to remove pops behind the front. ARS && .PREV DISCUSSION... /issued 225 PM CST Mon Nov 5 2018/ DISCUSSION... Focus is on severe weather. The CAPE is relatively low, but the shear is high. Helicity values are strong with the best overlap of CAPE/Shear over north Mississippi. This area of concern develops rapidly mainly after 00Z. Eventually a line of storms will develop with embedded supercells. Obvious concerns are with damaging winds and tornadoes. This threat has been messaged extensively and highlighted with an enhanced risk. Area of severe weather moves rapidly through the area exiting CWA by 08Z. The overall flow remains fairly progressive over the rest of the forecast period with deepening polar airmasses across the region. By the weekend high pressure settles in and by Saturday morning widespread frost/freezing conditions are looking more likely. Belles AVIATION... 00z TAF Cycle Low ceilings ahead of a cold front will keep conditions MVFR to IFR for much of the evening and into the overnight. TSRA will prevail, reducing visibility. Southerly winds will be gusty with these storms at all terminals, potentially gusting to near 30 knots at times. Conditions will gradually improve overnight as the front clears the region, reducing winds which will become more northwesterly. Have handled primary thunderstorm activity at all terminals with TEMPO. VFR conditions return everywhere by early Tuesday morning, prevailing to the end of the period. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Nov 5, 1:50 PM CST, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 150 PM CST Mon Nov 5 2018 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-061115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 150 PM CST Mon Nov 5 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms are forecast late this afternoon into tonight. The main threat will be damaging winds and tornadoes. Secondary threats will be locally heavy rainfall and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Areas of frost and freezing temperatures will be possible both Friday and Saturday nights across a large portion of the Midsouth. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon through tonight. JAB/JEB
In the hours before
Special weather statement, Nov 5, 8:09 PM CST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
809 PM CST MON NOV 5 2018
TNZ003-004-021-022-060300-
Carroll TN-Weakley TN-Benton TN-Henry TN-
809 PM CST MON NOV 5 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CST
FOR...
Northeastern Carroll County in western Tennessee...
Southeastern Weakley County in western Tennessee...
Northern Benton County in western Tennessee...
Henry County in western Tennessee...
At 809 PM CST...a strong thunderstorm producing winds at least 40 mph
was located near McKenzie, moving northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Carroll...southeastern Weakley...northern
Benton and Henry Counties should monitor this storm closely.
LAT...LON 3599 8857 3634 8859 3650 8818 3650 8806
3647 8805 3644 8806 3643 8804 3637 8800
3635 8798 3627 8794 3622 8795 3620 8794
TIME...MOT...LOC 0209Z 245DEG 41KT 3620 8847Local storm report, Nov 5, 8:48 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
848 PM CST MON NOV 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HEAVY RAIN SENATOBIA 34.62N 89.97W
11/05/2018 U0.00 INCH TATE MS FIRE DEPT/RESCUE
WATER POOLING TO A DEPTH OF 1-2 FEET AROUND THE FIRE
STATION AND EXCESSIVE WATER CAUSING SOME ROAD PROBLEMS
AROUND SENATOBIA.
&&Local storm report, Nov 5, 9:04 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
904 PM CST MON NOV 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG BIG SANDY 36.23N 88.09W
11/05/2018 BENTON TN SOCIAL MEDIA
SEVERAL TOPS OF TREES DOWN ON HIGHWAY 69 BETWEEN BIG
SANDY AND CAMDEN.
&&Local storm report, Nov 5, 9:24 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CST MON NOV 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG MARKS 34.25N 90.27W
11/05/2018 QUITMAN MS EMERGENCY MNGR
A FEW TREES DOWN ON POWER LINES ON THE EAST SIDE OF
MARKS.
&&Local storm report, Nov 5, 9:27 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
927 PM CST MON NOV 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD BATESVILLE 34.32N 89.94W
11/05/2018 PANOLA MS EMERGENCY MNGR
STREET FLOODING AROUND THE COUNTY.
&&Local storm report, Nov 5, 9:36 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
936 PM CST MON NOV 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG OXFORD 34.36N 89.53W
11/05/2018 LAFAYETTE MS EMERGENCY MNGR
A FEW TREES DOWN AROUND THE CITY OF OXFORD.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:03 PM CST | Special Weather Statement | MEG | Tipton | 42 min |
| Nov 5, 8:09 PM CST | Special Weather Statement | MEG | Henry | 51 min |
| Nov 5, 8:20 PM CST | Tornado Warning | MEG | Benton, Carroll, Henry | 40 min |
| Nov 5, 9:12 PM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 26 hr |
| Nov 5, 9:53 PM CST | Areal Flood Advisory | MEG | Hardeman, McNairy | 59 min |
| Nov 5, 10:28 PM CST | Tornado Warning | MEG | Hardin | 8 min |
| Nov 6, 1:22 AM CST | Dense Fog Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 14 more | 7 hr |
| Nov 5, 7:52 PM CST | Tornado Warning | MEG | Coahoma, Panola, Quitman | 38 min |
| Nov 5, 8:27 PM CST | Tornado Warning | MEG | Lafayette, Marshall, Panola | 48 min |
| Nov 5, 9:06 PM CST | Tornado Warning | MEG | Benton, Lafayette, Marshall, Union | 39 min |
| Nov 5, 9:08 PM CST | Tornado Warning | MEG | Tallahatchie, Yalobusha | 52 min |
| Nov 5, 9:22 PM CST | Areal Flood Advisory | MEG | Lafayette, Panola | 81 min |
| Nov 5, 9:40 PM CST | Tornado Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Union | 24 min |
| Nov 5, 9:43 PM CST | Tornado Warning | MEG | Calhoun, Lafayette, Pontotoc, Yalobusha | 47 min |
| Nov 5, 10:11 PM CST | Areal Flood Advisory | MEG | Calhoun, Lafayette, Pontotoc, Yalobusha | 114 min |
| Nov 5, 10:23 PM CST | Areal Flood Advisory | MEG | Benton, Lafayette, Marshall, Tippah, Union | 50 min |
| Nov 5, 10:27 PM CST | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 48 min |
| Nov 5, 10:48 PM CST | Flash Flood Warning | MEG | Pontotoc | 83 min |
| Nov 5, 10:51 PM CST | Areal Flood Advisory | MEG | Alcorn, Lee, Prentiss, Tishomingo | 73 min |
| Nov 5, 11:01 PM CST | Tornado Warning | MEG | Tishomingo | 11 min |
| Nov 5, 11:01 PM CST | Tornado Warning | MEG | Itawamba, Lee, Pontotoc | 44 min |
| Nov 5, 11:22 PM CST | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 34 min |
| Nov 5, 11:29 PM CST | Flash Flood Warning | MEG | Itawamba, Lee | 74 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.